Alert archive / Pennsylvania / Flash Flood Warnings in 2025
Flash Flood Warning 23, NWS State College, PA
NWS State College, PA issued this flash flood warning at Jun 10, 2025, 1:40 AM EDT for 4 counties in Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2025, 1:40 AM EDT (05:40 UTC)
- Expired
- Jun 10, 2025, 4:45 AM EDT
- In force
- 3 hr
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cumberland County, PA, Dauphin County, PA, Perry County, PA, York County, PA
The radar
The State College radar (KCCX), 116 km from the middle of the area, began a volume at 05:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 5.7 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 679 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1032 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.1
The text
As transmitted.
362
WGUS51 KCTP 100540
FFWCTP
PAC041-043-099-133-100845-
/O.NEW.KCTP.FF.W.0023.250610T0540Z-250610T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service State College PA
140 AM EDT Tue Jun 10 2025
The National Weather Service in State College has issued a
* Flash Flood Warning for...
Northeastern Cumberland County in south central Pennsylvania...
Southwestern Dauphin County in south central Pennsylvania...
East Central Perry County in south central Pennsylvania...
Northwestern York County in south central Pennsylvania...
* Until 445 AM EDT.
* At 140 AM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Additional rainfall amounts up
to 1.5 inches are possible in the warned area. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Harrisburg, Lower Allen, Colonial Park, Progress, Mechanicsburg,
Camp Hill, New Cumberland, Linglestown, Enola, Steelton, Lemoyne,
Paxtonia, Rutherford, Lawnton, Valley Green, Wormleysburg,
Bressler-Enhaut-Oberlin, Penbrook, Marysville and Highspire.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 4027 7702 4032 7701 4036 7697 4037 7696
4040 7693 4040 7685 4039 7680 4024 7672
4016 7679 4012 7690 4011 7701 4020 7703
FLASH FLOOD...RADAR INDICATED
$$
Beaty1 follow-up statement
287
WGUS71 KCTP 100843
FFSCTP
Flash Flood Statement
National Weather Service State College PA
443 AM EDT Tue Jun 10 2025
PAC041-043-099-133-100853-
/O.EXP.KCTP.FF.W.0023.000000T0000Z-250610T0845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cumberland PA-Dauphin PA-Perry PA-York PA-
443 AM EDT Tue Jun 10 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 445 AM EDT EARLY THIS MORNING
FOR NORTHEASTERN CUMBERLAND, SOUTHWESTERN DAUPHIN, EAST CENTRAL
PERRY AND NORTHWESTERN YORK COUNTIES...
Flood waters are receding. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 4027 7702 4032 7701 4036 7697 4037 7696
4040 7693 4040 7685 4039 7680 4024 7672
4016 7679 4012 7690 4011 7701 4020 7703
$$
Banghoff/SteinbuglWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 1:09 AM EDT, 31 minutes earlier.
Area forecast discussion, Jun 10, 1:09 AM EDT, 31 minutes before
Area Forecast Discussion National Weather Service State College PA 109 AM EDT Tue Jun 10 2025 .SYNOPSIS... * Repeat heavy thunderstorms across the eastern Susquehanna Valley overnight could result in short duration flooding * Drying trend into midweek with little to no rainfall and seasonably warm temperatures Tuesday through Wednesday * Unsettled pattern resumes from late week into Father's Day weekend with the potential for more rain and thunderstorms && .NEAR TERM /UNTIL 8 AM THIS MORNING/... Cleared remainder of severe tstm watch #401 and adjusted grids to match latest radar trends. Flash flood risk remains highest across the eastern Susquehanna Valley or along/east of the I-81 corridor per WPC MPD #416. Hires model consensus is toward a continued weakening trend with storms gradually shifting to the east through the predawn hours. Density of lightning along with warming cloud tops on IR agree with this model trend. Areas of fog will also develop and may become locally dense in spots toward daybreak. && .SHORT TERM /8 AM THIS MORNING THROUGH THURSDAY/... While conditions will start to dry out on Tuesday, passage of an upper level trough and relatively cooler air aloft suggest non- zero POPs and there may be a couple of showers or a stray thunderstorm particularly in eastern PA near the departing cold front. Overall, most of the time should be dry a under a partly cloudy sky with max temps in the 70-80 range. Expect hazy skies to move in behind the front Tuesday afternoon as flow veers westerly. High pressure drifting over the Central Appalachians Tuesday night will provide dry wx in CPA on Wednesday. A quasi stationary west to east frontal zone setting up near the PA/NY border will likely become a focus for rain and storms Wednesday night into late week ahead of a low pressure system north of us. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... Later this week, model consensus points to an upper trough axis digging in along the west coast of North America, a broad and building upper ridge over the central CONUS, and a persistent trough axis from northeast Canada into the north Atlantic. Will have to also watch the development of a southern stream trough slowly migrating out of the southern plains into the Mississippi Valley within this longer wave pattern. This leaves PA within a quasi-zonal to northwest flow pattern aloft, with heights more elevated, at least compared to earlier in the week. As for the daily sensible weather, we should see a mostly rain- free day continuing on Thursday, although at least some isolated and diurnally driven showers can't be ruled out over the northern tier, closer to the departing upper trough axis. As we approach next weekend, a surface cold front should slow in its approach, as it essentially becomes parallel to the WNW flow pattern aloft. Moisture return from the south will also be in play as the southern stream feature slowly migrates east and makes closer approach. In all likelihood, this will translate to an increase in showers and thunderstorms, at least for the afternoon and evening hours on Friday through the weekend. Temperatures will be within 10 degrees of seasonal normals for mid-June, with daily highs mostly in the 70s (northern mountains) to upper 70s-to-mid 80s (southern valleys) range. && .AVIATION /06Z TUESDAY THROUGH SATURDAY/... A weakening line of showers and thunderstorms will exit the airspace overnight. Reductions to IFR (likely) or even LIFR (possible) after 04z across much of the area with showers lingering at IPT, MDT, and LNS through daybreak Tuesday. Improvement is expected through the day Tue, with MDT and LNS the last to clear out of MVFR cigs by 16-18z. West winds will gust up to 20 kts behind the cold front Wed afternoon, strongest across the west. Skies may appear hazy as wildfire smoke returns to the region, but not confident enough in low level smoke to write vsby reductions into the TAF. Outlook... Wed...Patchy AM fog, otherwise VFR Thu...Isolated PM showers/storms across northern PA. Fri...Scattered showers & storms. Sat...More numerous showers & storms. && .CTP WATCHES/WARNINGS/ADVISORIES... Flood Watch until 8 AM EDT this morning for PAZ006-012-037-041- 042-045-046-049>053. && SYNOPSIS...Guseman/Steinbugl NEAR TERM...Steinbugl SHORT TERM...Guseman/Steinbugl LONG TERM...Gartner/Colbert AVIATION...Gartner/Colbert
Hazardous weather outlook, Jun 10, 12:09 AM EDT, 1 hour 31 minutes before
Hazardous Weather Outlook National Weather Service State College PA 1209 AM EDT Tue Jun 10 2025 PAZ004-005-010-011-017>019-024>027-033>035-110415- Warren-McKean-Elk-Cameron-Clearfield-Northern Centre-Southern Centre- Cambria-Blair-Huntingdon-Mifflin-Somerset-Bedford-Fulton- 1209 AM EDT Tue Jun 10 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ028-036-056>059-063>066-110415- Juniata-Franklin-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-Adams- York-Lancaster- 1209 AM EDT Tue Jun 10 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Training or repeat thunderstorms with heavy rainfall will result in a flash flood risk overnight. Areas of complex terrain will be especially vulnerable given enhanced rapid runoff with heavy rainfall. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ006-012-037-041-042-045-046-049>053-110415- Potter-Northern Clinton-Tioga-Northern Lycoming-Sullivan- Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia- 1209 AM EDT Tue Jun 10 2025 ...FLOOD WATCH IN EFFECT UNTIL 8 AM EDT THIS MORNING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flood Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Flood Watch. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. MRS
In the hours before
Local storm report, Jun 9, 9:54 PM EDT, 3 hours 46 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
954 PM EDT Mon Jun 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM Tstm Wnd Dmg 5 SW Mcalevys Fort 40.59N 77.90W
06/09/2025 Huntingdon PA 911 Call Center
Trees and wires down onto Wesley Chapel
Road.
&&
NPBLocal storm report, Jun 9, 9:55 PM EDT, 3 hours 45 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
955 PM EDT Mon Jun 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0841 PM Tstm Wnd Dmg 3 SW Mcalevys Fort 40.61N 77.87W
06/09/2025 Huntingdon PA 911 Call Center
Trees and wires down on Summit School Road.
&&
NPBLocal storm report, Jun 9, 10:20 PM EDT, 3 hours 20 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
1020 PM EDT Mon Jun 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM Tstm Wnd Dmg 2 E Mcalevys Fort 40.64N 77.79W
06/09/2025 Huntingdon PA 911 Call Center
Tree and wires down on Greenwood Road.
&&
NPBLocal storm report, Jun 9, 10:43 PM EDT, 2 hours 57 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
1043 PM EDT Mon Jun 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 PM Flood Shinglehouse 41.97N 78.19W
06/09/2025 Potter PA 911 Call Center
Flooding of roadways in Sharon Township.
&&
NPBLocal storm report, Jun 10, 12:37 AM EDT, 1 hour 3 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
1237 AM EDT Tue Jun 10 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM Flash Flood 1 SE Mcalevys Fort 40.62N 77.80W
06/09/2025 Huntingdon PA 911 Call Center
Flooding on the roadway near Sleepy Hollow
Lane in Jackson Township.
&&
NPBLocal storm report, Jun 10, 1:02 AM EDT, 38 minutes before
Preliminary Local Storm Report
National Weather Service State College PA
102 AM EDT Tue Jun 10 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM Tstm Wnd Dmg Milesburg 40.94N 77.79W
06/09/2025 Centre PA 911 Call Center
Multiple trees and wires down in the
Milesburg area.
&&
NPBThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 8:11 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clinton | 49 min |
| Jun 9, 8:19 PM EDT | Flash Flood Warning | CTP | Bedford, Somerset | 3 hr |
| Jun 9, 8:25 PM EDT | Tornado Warning | CTP | Centre, Clinton | 35 min |
| Jun 9, 8:33 PM EDT | Severe Thunderstorm Warning | CTP | Huntingdon, Mifflin | 42 min |
| Jun 9, 8:42 PM EDT | Tornado Warning | CTP | Centre, Huntingdon, Mifflin | 33 min |
| Jun 9, 8:57 PM EDT | Severe Thunderstorm Warning | CTP | Clinton, Lycoming | 48 min |
| Jun 9, 9:05 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Franklin, Fulton, Huntingdon | 40 min |
| Jun 9, 9:11 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Mifflin, Snyder, Union | 49 min |
| Jun 9, 9:18 PM EDT | Severe Thunderstorm Warning | CTP | Juniata, Mifflin, Snyder | 42 min |
| Jun 9, 9:28 PM EDT | Flash Flood Warning | CTP | Bedford | 3 hr |
| Jun 9, 9:56 PM EDT | Severe Thunderstorm Warning | CTP | Mifflin, Snyder, Union | 49 min |
| Jun 9, 10:04 PM EDT | Flash Flood Warning | CTP | Bedford, Fulton, Huntingdon | 3 hr |
| Jun 9, 10:05 PM EDT | Severe Thunderstorm Warning | CTP | Huntingdon, Juniata, Mifflin | 40 min |
| Jun 9, 10:13 PM EDT | Flash Flood Warning | CTP | Centre, Huntingdon, Mifflin | 3 hr |
| Jun 9, 10:56 PM EDT | Flash Flood Warning | CTP | Mifflin, Snyder, Union | 3 hr |
| Jun 10, 12:03 AM EDT | Flash Flood Warning | CTP | Juniata, Montour, Northumberland, Snyder, Union | 3 hr |
| Jun 10, 6:49 AM EDT | Flash Flood Warning | CTP | Adams, Lancaster, York | 3 hr |
| Jun 10, 7:44 AM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 31 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.